MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/06/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported following an intraocular lens (iol) implant procedure, the patient encountered image distortion within the optical center of the eye.This distortion manifested as a horizontal strip that appeared shifted towards the right.Notably, this distortion was localized exclusively to the central area of the patient's visual field.Left eye status noted to be cornea clear, anterior chamber of medium depth, moisture clear, pupil diameter 3.5 mm under natural light conditions.Reaction to light - 3rd degree, with mydriasis, the pupil expands to 8 mm.The position of the iol in the capsular bag was correct, the iol was positioned along the strong meridian (90 degrees) according to the preoperative marking.There was no rotation angle after the operation.The patient underwent laser capsulotomy of the posterior capsule; complaints of distortion in the central zone in the form of a strip with did not disappear.In the posterior capsule, the dissectional opening was 4.5 mm.The reflex was pink, the vitreous body was transparent, the disk was pale pink, the boundaries were clear, macular reflexes were not changed, focal changes in the retina were not detected.The iol was decided to be replaced for an another model of the company lens following the initial implant procedure.Additional information was requested and no further information received.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Further information has been provided regarding the replacement of the same model lens with one from the company.It's important to note that the patient did not experience any complaints or observe any stripes in the central part of their vision on the day following the surgery.
 
Additional Manufacturer Narrative
Associated product information indicated the use of a qualified cartridge, handpiece, and two qualified viscoelastics.The product investigation could not identify a root cause for the reported complaint.The explanted lens was not returned for an evaluation.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Each lens is also 100% evaluated against a set standard for release criteria.The file indicated that the 16.0 diopter (1.5 extended depth of focus) lens was removed and replaced with a same company lens (diopter unknown).Without the lot number or diopter information, it is not possible to know if the replacement lens was the same diopter as the initially implanted lens.Information was provided in follow up that the surgeon replaced the lens with a similar model company lens.The day after the replacement lens surgery, the patient did not report any complaints and did not observe any stripes in the central part.Please be aware that there is currently a ban on the export of medical devices from the russian federation.The file will be reopened if the sample or more information becomes available.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17660454
Report Number1119421-2023-01535
Device Sequence Number7088077
Product Code POE
UDI-Device Identifier00380652421560
UDI-Public00380652421560
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT315
Device Lot Number15335455
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INFINITI SURGICAL PROCEDURE PAK; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE; VISCOAT OPHTHALMIC VISCOSURGICAL DEVICE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown